MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC G4 STYLET: 2L 5FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW PI PICC G4 STYLET: 2L 5FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-35552-VPSB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: right hub broke off during removal of sheath outside patient.The defect was detected during use on patient.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported.Additional information: the entire sheath was removed.None left in patient.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of broken peel away sheath tabs could not be confirmed by the photo as the photo only shows the affected material and batch.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed and a relevant finding was identified.A non-conformance was created for part number eb-01051-002 with lot 34c22c0105 regarding "peel-away sheath tears incorrectly".However, without the sample returned for evaluation, it cannot be confirmed if the failure modes are consistent.The instructions for use (ifu) provided with this kit warns the user, "precaution: avoid tearing sheath at insertion site which opens surrounding tissue creating a gap between catheter and dermis." the customer report of broken peel away sheath tabs could not be confirmed by visual inspection of the customer supplied photo.Additionally, full complaint verification testing could not be performed as no sample was returned for analysis.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.Analysis of the image shows the extrusion torn adjacent to the tab.The customer returned one peel-away sheath for analysis.Signs of use in the form of biological material was observed.Visual analysis revealed that one tab of the peel-away sheath was separated adjacent to the hub.It was noted that both the seam lines were completely split.Microscopic examination confirmed the damage.The peel-away length measured 2 7/8", which is within the specification limits of 2 5/8" - 2 7/8" per the catheter peel-away product drawing.The sheath outer/inner diameter could not be accurately measured due to the severity of the damage.Manufacturing and r & d have previously been contacted for failure modes of this type.These past instances were concluded as manufacturing related.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "check peel-away sheath placement by holding sheath in place, twisting dilator hub counterclockwise to release dilator hub from sheath hub, withdraw guidewire and dilator sufficiently to allow blood flow".The report of a peel-away sheath tabs breaking off was confirmed through complaint investigation of the returned sample.Visual analysis revealed that one tab was broken off from the extrusion.Manufacturing stated that a manufacturing process likely caused or contributed to this issue.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI PICC G4 STYLET: 2L 5FR X 55CM W BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17735759
Report Number9680794-2023-00673
Device Sequence Number6668866
Product Code LJS
UDI-Device Identifier10801902208672
UDI-Public10801902208672
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2024
Device Catalogue NumberDLX-35552-VPSB
Device Lot Number13F22M0103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer10/09/2023
01/04/2024
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/16/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown